# SDR 97ZZZM583

- Difficulty date: March 25, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N404KA
- Make and model: Lear 35A
- Aircraft serial: 404
- System (JASC): 2730 · Elevator Control System
- Part: Bolt
- Part number: NAS428431
- Condition: Failed
- Location: Elev Bob Weight
- Part time: 4,365 hours
- Stage of operation: CR
- Nature of condition: F
- Precautionary procedure: A

## Discrepancy

THE A/C WAS ON A DEAD HEAD LEG FROM TEB TO ENN, WHEN THE CREW NOTICED THAT THE ELEVATOR SYSTEM HAD AN UNUSUAL FEEL.  THE A/C DIVERTED TO OXC AND LANDED WITHOUT INCIDENT.  AN INVESTIGATION REVEALED THAT THE ELEVATOR BOB WEIGHT UPSTOP HAD BEEN FOULED BY THE STOP BOLT, CAUSING A RIVET TO SHEAR ON THE BOB WEIGHT PUSH PULL TUBE.  THIS ALLOWED THE ELEVATOR SYSTEM TO OPERATE WITHOUT THE BOB WEIGHT.
